MAUDE Adverse Event Report: MICROVENTION INC. HEADWAY-DUO 16; CATHETER, PERCUTANEOUS

MICROVENTION INC. HEADWAY-DUO 16; CATHETER, PERCUTANEOUS
Model Number MC162156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the preparation of the device, two microcatheters would not accept a guidewire through both units.The wire was getting stuck around the hub section and would not advance.The microcatheter was not used and a new microcatheter with a different lot number was used to continue the procedure.When the device was received and analyzed; it was found that the catheter shaft exhibited incomplete flaring with exposed braid at the hub transition.The device associated with this report was used during the same procedure referenced in mfr.Report# 2032493-2025-90089.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned microcatheter found no damage on the surface of the device; however, an in-house guidewire could not be advanced past the hub during functional testing, which is consistent with the alleged product issue.The proximal microcatheter shaft exhibited incomplete flaring with exposed braid and delamination at the hub transition, which would have contributed to the resistance experienced during the investigation.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the flaring issue, but this condition is consistent with a deviation in the manufacturing process.The physical evaluation of the device could not identify the conditions or circumstances that led to the delamination, but this condition is consistent with attempting to insert an ancillary device into the insufficiently flared lumen.The catheter condition is consistent with a deviation in the manufacturing process and will be addressed per the quality system process.

Brand Name
HEADWAY-DUO 16
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21870431
Report Number2032493-2025-90090
Device Sequence Number8742660
Product Code DQY
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408(11)241030(17)270930(10)0000751583
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0000751583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Initial Report FDA Received Date04/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown